Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS La Crosse, WI

September 21, 2016Dodge County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2016, 12:51 AM CDT for Dodge County, Olmsted County, Minnesota. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2016, 12:51 AM CDT (05:51 UTC)
Expired
Sep 21, 2016, 1:45 AM CDT
In force
54 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 12:53 AM CDTTSTM WND GST 451 Se Dodge Center, MNAWOS STATION DODGE CENTER AIRPORT /TOB/.
Sep 21, 1:04 AM CDTTSTM WND GST 444 N Stewartville, MNASOS STATION ROCHESTER INTERNATIONAL AIRPORT /RST/.
Sep 21, 1:10 AM CDTTSTM WND GST 403 N Stewartville, MNMESONET STATION 3 N STEWARTVILLE /MN070/.
Sep 21, 1:53 AM CDTHAIL 0.75Hayfield, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 9:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
662 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS53 KARX 210551
SVRARX
MNC039-109-210645-
/O.NEW.KARX.SV.W.0084.160921T0551Z-160921T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT WED SEP 21 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DODGE COUNTY IN SOUTHEASTERN MINNESOTA...
  OLMSTED COUNTY IN SOUTHEASTERN MINNESOTA...

* UNTIL 145 AM CDT

* AT 1251 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PINE ISLAND TO HAYFIELD...MOVING EAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BYRON AROUND 1255 AM CDT. 
  ROCHESTER AND STEWARTVILLE AROUND 115 AM CDT. 
  EYOTA AROUND 125 AM CDT. 
  DOVER AROUND 130 AM CDT. 
  CHATFIELD AROUND 140 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...WASIOJA...PLEASANT GROVE...DOUGLAS AND ROCK DELL.

PARSE("DSSEVENTS.VM")

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4417 9281 4412 9232 4411 9232 4410 9208
      4385 9208 4385 9299
TIME...MOT...LOC 0551Z 275DEG 33KT 4417 9264 4387 9282 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
4 follow-up statements
638 
WWUS53 KARX 210559
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1259 AM CDT WED SEP 21 2016

MNC039-109-210645-
/O.CON.KARX.SV.W.0084.000000T0000Z-160921T0645Z/
DODGE MN-OLMSTED MN-
1259 AM CDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EASTERN DODGE AND OLMSTED COUNTIES...

AT 1258 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORONOCO TO 7 MILES WEST OF STEWARTVILLE...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. REPORTS OF 40 TO 50 MPH WINDS HAVE BEEN
         RECEIVED FROM THIS STORM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROCHESTER AND STEWARTVILLE AROUND 105 AM CDT. 
  EYOTA AROUND 120 AM CDT. 
  CHATFIELD AROUND 125 AM CDT. 
  DOVER AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...PLEASANT GROVE...DOUGLAS...ROCK DELL AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4416 9275 4412 9232 4411 9232 4410 9208
      4385 9208 4385 9280
TIME...MOT...LOC 0558Z 278DEG 41KT 4414 9257 4386 9263 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
921 
WWUS53 KARX 210608
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 AM CDT WED SEP 21 2016

MNC039-210617-
/O.CAN.KARX.SV.W.0084.000000T0000Z-160921T0645Z/
DODGE MN-
108 AM CDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DODGE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...STORMS
WILL CONTINUE THROUGH 2 AM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN MINNESOTA.

LAT...LON 4414 9258 4412 9232 4411 9232 4410 9208
      4385 9208 4385 9268
TIME...MOT...LOC 0607Z 275DEG 38KT 4413 9244 4385 9250 

$$

MNC109-210645-
/O.CON.KARX.SV.W.0084.000000T0000Z-160921T0645Z/
OLMSTED MN-
108 AM CDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR OLMSTED COUNTY...

AT 107 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORONOCO TO STEWARTVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  EYOTA AROUND 120 AM CDT. 
  CHATFIELD AND DOVER AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...PLEASANT GROVE...DOUGLAS...ROCK DELL AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4414 9258 4412 9232 4411 9232 4410 9208
      4385 9208 4385 9268
TIME...MOT...LOC 0607Z 275DEG 38KT 4413 9244 4385 9250 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
594 
WWUS53 KARX 210628
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 AM CDT WED SEP 21 2016

MNC109-210645-
/O.CON.KARX.SV.W.0084.000000T0000Z-160921T0645Z/
OLMSTED MN-
128 AM CDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN OLMSTED COUNTY...

AT 127 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELGIN TO NEAR CHATFIELD...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT AND AIRPORT WIND SENSORS BOTH CONFIRM 40 TO
         50 MPH WINDS WITH THIS SYSTEM. THERE COULD BE
         ISOLATED POCKETS OF GUSTS TO 60 MPH. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CHATFIELD AND DOVER AROUND 135 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE COUNTY
ROADS 137 AND 136...HIGHWAY 42 AND COUNTY 9...COUNTY ROADS 9 AND
10...PREDMORE AND I 90 EXIT 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4405 9233 4403 9233 4404 9222 4402 9208
      4385 9208 4385 9236
TIME...MOT...LOC 0627Z 270DEG 33KT 4412 9222 4384 9228 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
486 
WWUS53 KARX 210636
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 AM CDT WED SEP 21 2016

MNC109-210645-
/O.EXP.KARX.SV.W.0084.000000T0000Z-160921T0645Z/
OLMSTED MN-
136 AM CDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY
WILL EXPIRE AT 145 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  

HOWEVER MORE STORMS ARE LIKELY TONIGHT WITH HEAVY RAIN A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN MINNESOTA.

LAT...LON 4405 9233 4403 9233 4404 9222 4402 9208
      4385 9208 4385 9236
TIME...MOT...LOC 0635Z 275DEG 33KT 4411 9213 4383 9219 

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 12:02 AM CDT, 49 minutes earlier.

Area forecast discussion, Sep 21, 12:02 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1202 AM CDT Wed Sep 21 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 325 PM CDT Tue Sep 20 2016

Main concerns are on heavy rainfall tonight through Thursday and the
possibility for flash flooding. This could potentially be a
serious flooding situation!

Ongoing showers and isolated thunderstorms will weaken this
afternoon then severe thunderstorms are expected to develop late
this evening into the overnight hours with the main threat of
heavy rainfall. Some of the storms may also produce damaging winds
and perhaps large hail if updrafts are rotating.

A warm front lifts north into the area tonight brining a tropical
airmass into the area with precipitable water values climbing to 1.5
to 1.8. These values combined with warm cloud depth of 3.5 to 4 km
will set the stage for a potential flash flood event. The nose of
the low level jet focuses into the front tonight with 850 mb
moisture transport of 300 to 500 units slamming into the front.
All of this combined with 30 day mean precipitation values of 200
to 300 percent over the mean, primes the area for flash flooding.
Storms look to initiate over portions of southeast Minnesota into
west central  Wisconsin along the front and then edge southward
with time. So, the storms/heavy rainfall may build south into
northeast Iowa and southwest Wisconsin. The storms will capable of
producing very heavy rainfall, 2 inch per hour rates are possible.
Damaging winds are also possible. Storms will be ongoing by
sunrise on Wednesday then are expected to gradually taper off
through the morning hours.

Round two of heavy rainfall takes aim on the area late in the day on
Wednesday into the overnight hours. This is when some of the most
serious flooding could develop, especially if this rain falls over
the same areas as Tuesday night into Wednesday morning. A few
forecast models attempt to push this second round of heavy rain
to the north. Not really buying into that given that outflow from
the storms will help to drive the warm front south...potentially
closer to the interstate 90 corridor. The heavy rain threat
finally tapers off by Thursday evening.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 325 PM CDT Tue Sep 20 2016

For Thursday night into Friday...shower and thunderstorm chances
continue, its just a questions of forcing for the storms. The
warm front meanders in the neighborhood so there is the chance of
seeing more rain...potentially heavy. Will continue to monitor
closely since this would only worsen any ongoing flooding issues.

Friday night through Tuesday....

A deep upper-level trough will be in place over the Rockies for the
start of the weekend. Ahead of the trough, lower-level
WAA/isentropic lift will provide forcing for a broad band of
showers, possibly with isolated thunder, stretching from the central
Dakotas into southeast Minnesota/southern Wisconsin Friday night.
20.12z GFS/20.00z ECMWF are in agreement with lifting the thermal
gradient northward into Saturday, temporarily clearing our CWA of
rain chances. Models become increasingly divergent thereafter. As an
upper-level cut-off low detaches itself from the main flow over the
Four Corners region, the GFS becomes much more progressive, racing
the upper-level trough the Great Lakes region by Monday night.
Meanwhile, the ECMWF holds the trough over the Northern Plains until
Tuesday. This will be the determining factor for the timing and
duration of another round of rain Sunday into Monday. After this
system departs the region, high pressure is progged to build in.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1202 AM CDT Wed Sep 21 2016

The convection has been forming late this evening across southern
Minnesota into western Wisconsin north of where the low level jet
has been impinging on the warm front that is across Iowa. The
storms are expected to move east/southeast along the cape gradient
and then reform on the northwest side as the low level jet keeps
feeding into the area. Expect thunder will impact both TAF sites
for much of the night with MVFR to IFR conditions. A break in the
convection should occur from late morning through much of the
afternoon allowing for a return to VFR conditions. Will show some
light showers possible during the late afternoon but looks like
the next round of convection may hold off until early Wednesday
evening as the low level jet starts to focus back on the area with
another short wave trough coming in. Based on this will have
showers with VCTS for both sites Wednesday evening.

&&

.HYDROLOGY...Tonight through Thursday
Issued at 325 PM CDT Tue Sep 20 2016

A potentially serious flooding situation is taking shape for tonight
through Thursday. Two main rounds of heavy rainfall.  The first,
tonight into Wednesday morning. The second round is expected
Wednesday evening into the overnight hours. Rainfall amounts of 2
to 3 inches with locally higher amounts in excess of 7 inches
possible. Given the very wet conditions across the region flooding
could develop quickly. If these two rounds of heavy rainfall occur
over the same area the flooding could be some of the worst
experienced by many. Stay weather aware and be ready to move to
higher ground! Several rivers could go into flood. Minor to major
river flooding is possible.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Thursday evening for WIZ017-029-
     032>034-041>044-053>055-061.

MN...Flash Flood Watch through Thursday evening for MNZ079-086>088-
     094>096.

IA...Flash Flood Watch through Thursday evening for IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Sep 20, 12:11 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 PM CDT TUE SEP 20 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-211200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1211 PM CDT TUE SEP 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH GOES INTO EFFECT TONIGHT. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THROUGH LATE EVENING AND OVERNIGHT...WITH THE
THREAT FOR HEAVY RAINFALL AND POSSIBLY LARGE HAIL AND DAMAGING
WINDS AS WELL. FLASH FLOODING COULD DEVELOP WHEREVER STORMS MOVE
ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING.
SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED WEDNESDAY INTO THURSDAY. A FEW STRONGER STORMS ARE
POSSIBLE DURING THIS TIME WITH GUSTY WINDS AND HAIL...BUT THE MAIN
THREAT WILL BE HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR FLASH
FLOODING AND RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT THROUGH
THURSDAY...WITH RAINFALL OR FLOODING REPORTS GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

LAWRENCE/WETENKAMP

In the hours before

Special weather statement, Sep 20, 11:26 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 PM CDT TUE SEP 20 2016

IAZ011-MNZ079-086>088-094>096-WIZ032-210615-
ALLAMAKEE-WINONA-HOUSTON-DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
BUFFALO-
1126 PM CDT TUE SEP 20 2016

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN...

AT 1122 PM CDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS SOUTH
CENTRAL MINNESOTA AND MOVING EAST. THESE STORMS WILL MOVE INTO
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN AND AFFECT THE AREA FOR
MANY HOURS TONIGHT.

IT IS EXPECTED THAT THESE AREAS WILL SEE REPEAT THUNDERSTORMS FOR
MOST OF THE NIGHT...AND FLASH FLOODING IS THE MAIN THREAT. ISOLATED
LARGE HAIL OR WIND GUSTS TO 60 MPH MAY ACCOMPANY THE VERY STRONGEST
OF STORMS.

MOST OF THE STORMS WILL HAVE TORRENTIAL RAINFALL...GUSTY WINDS AND
UP TO NICKEL SIZE HAIL.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF STORMS
APPROACH...GET INDOORS.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4459 9202
      4459 9153 4425 9153 4421 9160 4417 9161
      4410 9154 4403 9156 4400 9144 4384 9128
      4376 9125 4361 9127 4349 9122 4351 9305
TIME...MOT...LOC 0419Z 240DEG 49KT 4439 9231

DAB
Special weather statement, Sep 21, 12:11 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 AM CDT WED SEP 21 2016

WIZ029-033-034-210700-
TREMPEALEAU-CLARK-JACKSON-
1211 AM CDT WED SEP 21 2016

...STRONG THUNDERSTORMS MOVING INTO WESTERN AND NORTH CENTRAL
WISCONSIN...

AT 1206 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EAU CLAIRE WISCONSIN...TO WABASHA
MINNESOTA...MOVING EAST AT 50 MPH.

THESE STORMS WILL MOVE EAST AND AFFECT THE AREA FOR MANY HOURS
TONIGHT...WITH REPEATING THUNDERSTORMS. FLASH FLOODING IS THE MAIN
THREAT. ISOLATED LARGE HAIL OR WIND GUSTS TO 60 MPH MAY ACCOMPANY
THE VERY STRONGEST OF STORMS.

MOST OF THE STORMS WILL HAVE TORRENTIAL RAINFALL...GUSTY WINDS AND
UP TO NICKEL SIZE HAIL.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF STORMS
APPROACH...GET INDOORS.

LAT...LON 4416 9031 4416 9091 4413 9098 4407 9097
      4409 9119 4405 9122 4406 9131 4402 9134
      4399 9132 4398 9142 4407 9155 4414 9156
      4417 9161 4421 9160 4425 9153 4459 9153
      4460 9092 4503 9092 4503 9032
TIME...MOT...LOC 0506Z 263DEG 44KT 4480 9088 4442 9182

DAB
Local storm report, Sep 21, 12:48 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     HAYFIELD                43.89N 92.85W
09/21/2016  E50 MPH          DODGE              MN   FIRE DEPT/RESCUE

            .

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 11:26 PM CDTSpecial Weather StatementARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more109 min
Sep 21, 12:30 AM CDTSevere Thunderstorm WarningARXWabasha32 min
Sep 21, 1:25 AM CDTSpecial Weather StatementARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more110 min
Sep 21, 3:31 AM CDTSpecial Weather StatementARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more119 min
Sep 21, 5:40 AM CDTFlash Flood WarningARXWabasha, Winona3 hr
Sep 21, 6:44 AM CDTFlash Flood WarningARXHouston6 hr
Sep 21, 12:20 PM CDTSpecial Weather StatementARXWinona40 min
Sep 21, 6:23 PM CDTFlash Flood WarningARXMower6 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.